Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes painful contractions of vaginal muscles upon initiation of penetration during intercourse?

Answered by
Dr.
Dr. Suresh Heijebu

General & Family Physician

Practicing since :2010

Answered : 3580 Questions

default
Posted on Mon, 26 Oct 2015 in Sexual Health
Question: Hi Doc,

I am trying to have sex with my partner for a month now and everytime we try it, i experience pain in penetration and push him off. More than pain i am always very stressed and panicky to know his next move and i always run off from intercourse. I know it is more psychological than physical, i am planning to use lox 2% as that is the only on the counter numbing gel available in XXXXXXX and lubic gel for lubrication this time. I definitely want to do it but too scared of pain, could you please help with more suggestions to ease the pain part as i am not really ready to bear the pain. We have used good lubricants but they have not helped much. Please help with some suggestions on the pain part.
doctor
Answered by Dr. Suresh Heijebu 1 hour later
Brief Answer:
Possible Vaginismus.Highly treatable and curable

Detailed Answer:
Hello, Madam.

I understand your concern.

I have gone through your query in detail.

You possibly seem to have Vaginismus.

This condition is characterised by painful contractions of vaginal muscles upon initiation of penetration by the male partner.

Vaginismus is highly treatable. Successful vaginismus treatment does not require surgery, hypnosis, nor any other complex invasive technique.

Effective treatment approaches combine pelvic floor control exercises, insertion or dilation training, pain elimination techniques, transition steps, and exercises designed to help women identify, express and resolve any contributing emotional components.

Treatment steps can often be completed at home, allowing a woman to work at her own pace in privacy, or in cooperation with her health care provider.

Additionally a short course of anxiolytic drugs like Clonazepam for 2-3 months will help to relax your vaginal muscles and feel no pain.Please check with your physician if he shares my view and if can prescribe them to you.

The pain can be gradually reduced by the following steps.

Women with vaginismus can do exercises, in the privacy of their own home, to learn to control and relax the muscles around the vagina.

The approach is called progressive desensitization, and the idea is to get comfortable with insertion.

First, do Kegel exercises by squeezing the same muscles you use to stop the flow of urine when urinating:

Squeeze the muscles.
Hold for 2 seconds.
Relax the muscles.

Do about 20 Kegels at a time. You can do them as many times a day as you want to.

After a few days, insert one finger, up to about the first knuckle joint, inside the vagina while doing the exercises. It's a good idea to clip your fingernails first and use a lubricating jelly. Or do the exercises in a bathtub, where water is a natural lubricant.

Start with one finger and work your way up to three. You'll feel the vagina's muscles contracting around your finger, and you can always take your finger out if you're not comfortable.


Post your further queries if any.
Thank you.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Suresh Heijebu 9 hours later
Dear Doc,

Please suggest a dose for clonotril for the next 3-4 days as i am planning to have sex in the next few days. I totally feel that my issue is more psychological than physical. Its a fear of pain more than anything.
doctor
Answered by Dr. Suresh Heijebu 3 hours later
Brief Answer:
0.5 mg will be sufficient

Detailed Answer:
Hello, XXXXXXX

Yes absolutely, your issue purely psychological.

You will get better soon and recover 100% to enjoy a pleasurable sex.Do not worry.

I recommend a dose of 0.5mg once a daily at bedtime for 3-6 months and then taper with 0.25 mg over next 3 months.Please check with your physician if he shares my view and if can prescribe the same to you.

Post your further queries if any.

Thank you.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Suresh Heijebu 9 minutes later
If i start taking it today, do you think it can help to have sex in next 2-3 days? Plus with the help of Lubricants, oil and Lox 2%?

At present i am on Hairbless, Gemcal, uprise d3 and Raricap for iron and vitamin deficiency. Will it be ok to take clorotril with these medicines?
doctor
Answered by Dr. Suresh Heijebu 2 hours later
Brief Answer:
Clonotril can be taken with these drugs

Detailed Answer:
Hello, XXXXXXX

You can take Clonotril with the above drugs mentioned.

It may take 2-3 weeks for a full effect of clonotril to manifest.

Hence, I advise you to not expect full effects within 3 days, but you can still give a try.

Thank you.




Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Treatment/Therapy
Medical Topics

Recent questions on  Vitamin deficiency

doctor1 MD

hello,doctor i am vamsi my age is 20,and my weight is:44.i am having pains in my legs and hands.i visited to a local doctor.he told it is vitamin deficiency.he suggested me to use omega fatty acids composition capsules.but still my problem was not cured.what shall i do further...???sir.

doctor1 MD

Some time ago I was diagnosed with Granuloma Annulare,prescribed some cream which did not help at all. I am getting more spots mainly on my right leg (ankle,knee and calf). They don t hurt, itch or anything like that. I am just concern that this is a symptom of some other underlying problem....white blood cells...Vitamin deficiency etc! Apart from that they are not a good look and worry that they are actually spreading. I read all that is written about the condition. Have you got any suggestion or test I should be having? Thank you.

doctor1 MD

Hi. Yesterday, my GP diagnosed me with celiac disease. My few symptoms seem to stem from vitamin deficiencies and anaemia through malabsorption i.e memory loss, numb tongue, pallor etc. Both my sister and father also have celiac disease, so I am no stranger to the hard-ships of a gluten-free diet. As a student, I have made an informed decision not to follow this treatment plan, with the knowledge that I would be increasing my risk of cancer, because I feel it would be impossible to fit around my lifestyle. I will be seeing my GP again next week for my follow-up appointment, and am planning to ask for a prescription for strong multivitamins, treatment for my anaemia, and digestive enzymes. In your opinion, how effective will this treatment plan be? Is my GP likely to agree to this? Thanks.

doctor1 MD

i am a thirty year old female recently i have been noticing a lot of hair loss, handfuls, especially when i shower, i startedd taking b vitamins over the counter and it hasn't really helped. my boyfriend started getting worried and he thinks it might be connected to some mood swings i've been having and thinks i have a vitamin deficiency. also he thinks i should mention that i've been having heartburn and yellow fatty stools and a history of pancreatic cancer in my family. i think he's overreacting but i've lost three members to cancer in the last five years so here i am... asking. what's up, Doc?

doctor1 MD

getting pain in some parts of chest in random time

doctor1 MD

Hi. I went on a cruise from Nov 27 to Dec 2 to Lebadee Haiti and Falmouth Jamaica. Since I got back I haven’t been feeling well. I have aches all over, tired, I feel feverish, and the strangest is a burning sensation in my left leg. It started in...

doctor1 MD

Wife says her tongue is numb. Strange.